Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 282, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 15, 2015, 6:10 PM EDT for 4 counties in Georgia. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2015, 6:10 PM EDT (22:10 UTC)
- Expired
- Jul 15, 2015, 7:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Berrien County, GA, Colquitt County, GA, Cook County, GA, Lanier County, GA
The radar
The Moody AFB radar (KVAX), 49 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1983 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
216
WUUS52 KTAE 152210
SVRTAE
GAC019-071-075-173-152315-
/O.NEW.KTAE.SV.W.0282.150715T2210Z-150715T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
610 PM EDT WED JUL 15 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COOK COUNTY IN SOUTH CENTRAL GEORGIA...
COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
NORTHERN LANIER COUNTY IN SOUTH CENTRAL GEORGIA...
BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 715 PM EDT
* AT 610 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
MILES SOUTHWEST OF DOERUN TO NEAR AMBROSE...AND MOVING SOUTHEAST AT
25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOULTRIE...LAKELAND...ADEL...NASHVILLE...SPARKS...ENIGMA...OMEGA...
RAY CITY...NORMAN PARK...LENOX...DOERUN...ALAPAHA...RIVERSIDE...
SCHLEY...MEIGS...BERLIN...FUNSTON...CECIL...ELLENTON AND
ALLENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3102 8297 3103 8347 3108 8357 3103 8357
3104 8400 3133 8399 3133 8346 3140 8337
3146 8337 3148 8334 3147 8315 3140 8314
3133 8306 3128 8304 3119 8305 3118 8297
TIME...MOT...LOC 2210Z 309DEG 23KT 3121 8399 3158 8307
$$
42-DVD2 follow-up statements
825
WWUS52 KTAE 152237
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
637 PM EDT WED JUL 15 2015
GAC019-071-075-173-152315-
/O.CON.KTAE.SV.W.0282.000000T0000Z-150715T2315Z/
COOK GA-COLQUITT GA-LANIER GA-BERRIEN GA-
637 PM EDT WED JUL 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR COOK...COLQUITT...NORTHERN LANIER AND BERRIEN COUNTIES...
AT 637 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
RIVERSIDE TO NEAR DOUGLAS...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MOULTRIE...LAKELAND...ADEL...NASHVILLE...SPARKS...ENIGMA...OMEGA...
RAY CITY...NORMAN PARK...LENOX...DOERUN...ALAPAHA...RIVERSIDE...
SCHLEY...MEIGS...BERLIN...FUNSTON...CECIL...ELLENTON AND ALLENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3102 8297 3103 8347 3108 8357 3103 8357
3104 8400 3133 8399 3133 8346 3137 8337
3143 8328 3147 8315 3140 8314 3133 8306
3128 8304 3119 8305 3118 8297
TIME...MOT...LOC 2237Z 309DEG 23KT 3112 8385 3149 8293
$$
42-DVD629
WWUS52 KTAE 152305
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
705 PM EDT WED JUL 15 2015
GAC019-071-075-173-152315-
/O.EXP.KTAE.SV.W.0282.000000T0000Z-150715T2315Z/
COOK GA-COLQUITT GA-LANIER GA-BERRIEN GA-
705 PM EDT WED JUL 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR COOK...COLQUITT...NORTHERN
LANIER AND BERRIEN COUNTIES WILL EXPIRE AT 715 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3102 8297 3103 8347 3108 8357 3103 8357
3104 8400 3133 8399 3133 8346 3137 8337
3143 8328 3147 8315 3140 8314 3133 8306
3128 8304 3119 8305 3118 8297
TIME...MOT...LOC 2303Z 309DEG 23KT 3112 8385 3149 8293
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:50 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 15, 4:50 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 450 PM EDT WED JUL 15 2015 .Near Term [Through Tonight]... STRONG CONVECTION ACROSS THE GULF IS DIMINISHING WHILE ADDITIONAL CONVECTION HAS DEVELOPED NORTH OF THE CWA. SHOULD SEE THIS DEVELOPMENT TREND CONTINUE INTO THE NORTHERN PART OF THE CWA LATER THIS AFTERNOON INTO TONIGHT WITH THE FOCUS OVER THE NORTHERN HALF THIS EVENING BUT THEN A SWITCH WITH THE FOCUS OVER THE GULF AREA BY SUNRISE. FOR THE MOST PART...THE HI RES MODELS WANT TO QUIET IT DOWN OVER THE NORTHERN PART OF THE CWA AFTER MIDNIGHT. UPPER RIDGE REMAINS IN PLACE ACROSS TX WHILE THE THE UPPER LEVEL TROUGH AXIS THAT IS STRETCHED ACROSS THE EAST COAST AND INTO THE CWA TODAY WILL SHIFT EASTWARD TONIGHT. A VORT MAX SQUEEZED BETWEEN THESE TWO SYSTEMS WILL DIVE INTO THE CWA TONIGHT AND THIS MAY ALLOW FOR A MCS TO MOVE ACROSS MAINLY THE NORTHERN HALF OF THE CWA. THUS SEVERE WEATHER STILL REMAINS A CONCERN TONIGHT AND SPC HAS KEPT PART OF THE CWA IN A SLIGHT RISK. THE MAIN CONCERN REMAINS DAMAGING WIND AND HAVE CONTINUED TO ADVERTISE THIS IN THE GRIDS. IN ADDITION WILL NEED TO CONTINUE TO MONITOR HEAVY RAIN. RADAR ESTIMATES INDICATE AREAS OF DIXIE COUNTY ALREADY RECEIVED AROUND 5 INCHES OF RAIN TODAY WITH OVER 3 INCHES ESTIMATED IN GULF COUNTY. WITH ADDITIONAL STORMS EXPECTED TONIGHT...COULD ONCE AGAIN SEE TRAINING ACROSS PARTS OF THE CWA. IF ANY FLOODING DOES OCCUR IT SHOULD BE LOCALIZED. .Short Term [Thursday Through Friday Night]... A SURFACE COLD FRONT WILL MAKE ITS WAY DOWN AND REMAIN JUST NORTH OF OUR CWA THROUGH THURSDAY NIGHT. IN ADDITION TO STORMS FORMING SOUTH OF THIS FRONTAL BOUNDARY, WE ALSO EXPECT STORMS TO FORM ALONG THE SEABREEZE BOUNDARY THURSDAY AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY TO LINGER ON INTO THE EVENING HOURS. ISOLATED SEVERE STORMS MAY BE POSSIBLE IN THE AFTERNOON WITH DAMAGING WINDS AS THE MAIN THREAT. BY FRIDAY, THE FRONTAL BOUNDARY WILL BEGIN TO DECAY, BUT THE REMNANTS OF THE BOUNDARY WILL CONTINUE TO PUSH SOUTH TOWARDS THE GULF COAST AND BECOME SOMEWHAT STATIONARY. THEREFORE, CONVECTION FRIDAY WILL BE FOCUSED MORE ALONG NORTH FLORIDA, WITH MORE ISOLATED CONVECTION POSSIBLE ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA AS THE AFTERNOON SEABREEZE FRONT MAKES ITS WAY INLAND. TEMPERATURES ARE EXPECTED TO BE A BIT ABOVE NORMAL WITH HIGHS IN THE MID 90S AND LOWS IN THE MID 70S, PEAKING IN THE MID TO UPPER 90S FRIDAY IN SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA, WHERE RAIN CHANCES WILL BE LOWER. .Long Term [Saturday Through Wednesday]... A SURFACE TROUGH WILL LAY ALONG THE NORTHERN GULF COASTLINE AND ACROSS NORTHEAST FLORIDA THROUGH THE WEEKEND WHILE HIGH PRESSURE ALOFT OVER THE SOUTHERN PLAINS WILL BUILD EASTWARD. BY MONDAY, STACKED HIGH PRESSURE WILL BE IN PLACE OVER THE SOUTHEAST, WITH ANOTHER UPPER LEVEL TROUGH OVER THE NORTHERN PLAINS, SWINGING EASTWARD ACROSS THE GREAT LAKES THROUGH THE END OF THE PERIOD. POPS WILL BE NEAR CLIMO FOR THE SUMMER, AROUND 40 PERCENT, WITH TEMPERATURES SLIGHTLY ABOVE NORMAL, PEAKING IN THE LOW TO MID 90S DURING THE DAY AND DIPPING INTO THE MID TO UPPER 70S AT NIGHT. && .Aviation... [Through 18Z Thursday] SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. STORMS ARE MOVING TOWARDS ABY AND VLD NOW, WITH AN INCREASE IN COVERAGE EXPECTED IN THE NEXT FEW HOURS. INCLUDED TEMPO GROUPS AT ALL SITES EXCEPT ECP TO ACCOUNT FOR GUSTY WINDS AND REDUCED VISIBILITIES. OUTSIDE THUNDERSTORMS CONDITIONS WILL BE VFR. && .Marine... WESTERLY WINDS WILL PREVAIL THROUGH THE PERIOD...WITH ONSHORE SURGES WITH THE SEABREEZE FRONT EACH AFTERNOON. WINDS TONIGHT WILL BE AROUND 15 TO 20 KNOTS WITH THE PRESENCE OF A COASTAL BOUNDARY...BUT WILL DECREASE HEADING INTO THE WEEKEND. SEAS WILL BE AROUND 2-4 FEET THROUGH FRIDAY...LOWERING TO 1-2 FEET BY EARLY NEXT WEEK. && .Fire Weather... GUSTY TRANSPORT WINDS WILL RESULT IN HIGHER DISPERSIONS IN THE AFTERNOONS ON THURSDAY AND FRIDAY. THERE ARE NO OTHER FIRE WEATHER CONCERNS. && .Hydrology... RAINFALL TOTALS THIS MORNING ALONG COASTAL BIG BEND AREAS WERE AROUND 2-4", WITH PARTS OF COASTAL DIXIE COUNTY ACCUMULATING UP TO AROUND 4-6". ADDITIONAL RAINFALL IS EXPECTED TOMORROW IN THIS AREA, WHICH MAY CAUSE LOCALIZED FLOODING. ADDITIONALLY, SOUTHWEST AND SOUTH CENTRAL GEORGIA MAY SEE A FEW STORMS PRODUCING HEAVY RAINFALL TODAY AND TOMORROW, WHICH MAY ALSO CAUSE LOCALIZED FLOODING. OTHERWISE, OUT AREA RIVERS REMAIN WELL BELOW ACTION STAGE AND WE DO NOT ANTICIPATE ANY MAIN STEM CONCERNS. && .Preliminary Point Temps/PoPs... Tallahassee 77 94 76 95 76 / 40 40 30 40 30 Panama City 80 90 80 90 80 / 30 40 30 40 30 Dothan 76 95 76 97 76 / 50 30 20 30 20 Albany 75 95 75 96 75 / 60 30 20 30 20 Valdosta 76 94 74 95 74 / 50 40 30 40 30 Cross City 76 90 76 92 75 / 40 50 40 50 40 Apalachicola 80 91 81 92 79 / 30 40 30 40 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...JLF SHORT TERM...MOORE/CHANEY LONG TERM...MOORE AVIATION...WESTON MARINE...MOORE FIRE WEATHER...WESTON HYDROLOGY...MOORE
In the hours before
Local storm report, Jul 15, 1:44 PM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
144 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM MARINE TSTM WIND 4 E BALD POINT 29.95N 84.27W
07/15/2015 M39 MPH GMZ730 FL MESONET
34 KNOT WIND GUST MEASURED AT WXFLOW SITE XAPB EAST OF
BALD POINT
&&
DVDLocal storm report, Jul 15, 3:27 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 3 NNW SAINT MARKS 30.19N 84.23W
07/15/2015 WAKULLA FL 911 CALL CENTER
TREE DOWN ON TOP OF A POWER LINE AT RIVER PLANTATION ROAD
AND COASTAL HIGHWAY
&&
DVDLocal storm report, Jul 15, 4:50 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
450 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 2 E LEESBURG 31.73N 84.14W
07/15/2015 LEE GA 911 CALL CENTER
TREE DOWN ON LOVERS LANE ROAD
&&
DVDLocal storm report, Jul 15, 6:04 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
604 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG 5 ESE BOWENS MILL 31.80N 83.13W
07/15/2015 BEN HILL GA 911 CALL CENTER
TREE DOWN ON HIGHWAY 182.
&&
EWESTONLocal storm report, Jul 15, 6:05 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
605 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND DMG 6 NNE ABBA 31.83N 83.35W
07/15/2015 BEN HILL GA 911 CALL CENTER
TREE DOWN ON HIGHWAY 90 SALEM CHURCH RD.
&&
EWESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:20 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Randolph, Terrell, Worth | 55 min |
| Jul 15, 4:58 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Lee, Tift, Turner, Worth | 62 min |
| Jul 15, 5:09 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 66 min |
| Jul 15, 5:20 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Tift, Worth | 55 min |
| Jul 15, 5:45 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Miller, Mitchell | 60 min |
| Jul 15, 6:50 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 55 min |
| Jul 15, 7:40 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.